Alert archive / Washington / Winter Storm Warnings in 2012

Winter Storm Warning 12, NWS Seattle, WA

March 4, 2012

NWS Seattle, WA issued this winter storm warning at Mar 4, 2012, 12:57 PM PST. It took effect at Mar 5, 2012, 12:00 AM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 12:57 PM PST (20:57 UTC)
In effect from
Mar 5, 2012, 12:00 AM PST
Expired
Mar 5, 2012, 10:00 PM PST
In force
22 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WWUS46 KSEW 042057
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1257 PM PST SUN MAR 4 2012

...A STRONG COLD FRONT WILL SWEEP THROUGH WESTERN WASHINGTON ON
MONDAY PRODUCING HEAVY SNOW AT TIMES IN THE MOUNTAINS...

WAZ518-050800-
/O.NEW.KSEW.WS.W.0012.120305T0800Z-120306T0200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
1257 PM PST SUN MAR 4 2012

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR THE NORTH CASCADES AND PASSES...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 6 PM PST MONDAY.

* SOME AFFECTED LOCATIONS...MOUNT BAKER.

* TIMING...LIGHT SNOW THIS EVENING WILL INCREASE AFTER MIDNIGHT.
  SNOW WILL BECOME HEAVY AT TIMES LATE TONIGHT THROUGH
  MONDAY...THEN TAPER OFF MONDAY EVENING.

* SNOW ACCUMULATIONS...12 TO 18 INCHES. 

* MAIN IMPACT...THE COMBINATION OF HEAVY SNOW AND STRONG WINDS
  WILL CREATE REDUCED VISIBILITY AND HAZARDOUS DRIVING CONDITIONS
  DOWN TO 1000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. 

&&

$$

WAZ519-050800-
/O.NEW.KSEW.WS.W.0012.120305T1200Z-120306T0600Z/
WEST SLOPES CENTRAL CASCADES AND PASSES-
1257 PM PST SUN MAR 4 2012

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR ...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY.

* SOME AFFECTED LOCATIONS...STEVENS PASS...SNOQUALMIE PASS...AND
  PARADISE. 

* TIMING...SNOW WILL DEVELOP EARLY MONDAY MORNING AND BECOME HEAVY
  AT TIMES THROUGH THE MONDAY EVENING BEFORE TAPERING OFF TO SNOW
  SHOWERS. 

* SNOW ACCUMULATIONS...8 TO 16 INCHES. THE HIGHEST AMOUNTS WILL
  OCCUR WHERE ANY CONVERGENCE ZONE SETS UP...MOST LIKELY NEAR
  STEVENS PASS. THE LOWER AMOUNTS WILL FALL FROM SNOQUALMIE PASS
  SOUTHWARD.

* MAIN IMPACT...THE COMBINATION OF HEAVY SNOW AND STRONG WINDS
  WILL CREATE REDUCED VISIBILITY AND HAZARDOUS DRIVING CONDITIONS
  DOWN TO 1000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. 

&&

$$

WAZ513-050800-
/O.NEW.KSEW.WW.Y.0023.120305T0600Z-120305T2000Z/
OLYMPICS-
1257 PM PST SUN MAR 4 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
NOON PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO NOON PST MONDAY.

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...SNOW WILL DEVELOP LATE THIS EVENING AND BECOME HEAVY AT
  TIMES THROUGH MONDAY MORNING BEFORE TAPERING OFF.

* ACCUMULATIONS...6 TO 12 INCHES.

* MAIN IMPACT...TRAVEL OR OUTDOOR ACTIVITY WILL BE IMPACTED BY
  HEAVY SNOW DOWN TO 1000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE
WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WEATHER.GOV/SEATTLE
MERCER
3 follow-up statements
101 
WWUS46 KSEW 050528
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
928 PM PST SUN MAR 4 2012

...A STRONG COLD FRONT WILL SWEEP THROUGH WESTERN WASHINGTON ON
MONDAY PRODUCING HEAVY SNOW AT TIMES IN THE MOUNTAINS...

WAZ518-051800-
/O.CON.KSEW.WS.W.0012.120305T0800Z-120306T0200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
928 PM PST SUN MAR 4 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER.

* TIMING...LIGHT SNOW THIS EVENING WILL INCREASE AFTER MIDNIGHT. 
  SNOW WILL BECOME HEAVY AT TIMES LATE TONIGHT THROUGH MONDAY... 
  THEN TAPER OFF MONDAY EVENING. 

* SNOW ACCUMULATIONS...12 TO 18 INCHES.

* MAIN IMPACT...THE COMBINATION OF HEAVY SNOW AND STRONG WINDS 
  WILL CREATE REDUCED VISIBILITY AND HAZARDOUS DRIVING 
  CONDITIONS DOWN TO 1000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT.

&&

$$

WAZ519-051800-
/O.CON.KSEW.WS.W.0012.120305T1200Z-120306T0600Z/
WEST SLOPES CENTRAL CASCADES AND PASSES-
928 PM PST SUN MAR 4 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
MONDAY...

* SOME AFFECTED LOCATIONS...STEVENS PASS...SNOQUALMIE PASS...AND 
  PARADISE. 

* TIMING...SNOW WILL DEVELOP EARLY MONDAY MORNING AND BECOME 
  HEAVY AT TIMES THROUGH THE MONDAY EVENING BEFORE TAPERING OFF 
  TO SNOW SHOWERS. 

* SNOW ACCUMULATIONS...8 TO 16 INCHES. 

* MAIN IMPACT...THE COMBINATION OF HEAVY SNOW AND STRONG WINDS 
  WILL CREATE REDUCED VISIBILITY AND HAZARDOUS DRIVING 
  CONDITIONS DOWN TO 1000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT.

&&

$$

WAZ513-051800-
/O.CON.KSEW.WW.Y.0023.120305T0600Z-120305T2000Z/
OLYMPICS-
928 PM PST SUN MAR 4 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
MONDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...SNOW WILL DEVELOP LATE THIS EVENING AND BECOME HEAVY 
  AT TIMES THROUGH MONDAY MORNING BEFORE TAPERING OFF. 

* ACCUMULATIONS...6 TO 12 INCHES.

* MAIN IMPACT...TRAVEL OR OUTDOOR ACTIVITY WILL BE IMPACTED BY 
  HEAVY SNOW DOWN TO 1000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE
WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$
877 
WWUS46 KSEW 051134
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
334 AM PST MON MAR 5 2012

...A STRONG COLD FRONT WILL SWEEP THROUGH WESTERN WASHINGTON ON
MONDAY PRODUCING HEAVY SNOW AT TIMES IN THE MOUNTAINS...

WAZ518-052345-
/O.EXT.KSEW.WS.W.0012.000000T0000Z-120306T0600Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
334 AM PST MON MAR 5 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SOME AFFECTED LOCATIONS...MOUNT BAKER.

* TIMING...SNOW WILL BE HEAVY AT TIMES TODAY AND THEN TAPER OFF
  TONIGHT.

* SNOW ACCUMULATIONS...AN ADDITIONAL 5 TO 10 INCHES TODAY AND 3 TO
  8 INCHES TONIGHT.

* MAIN IMPACT...THE COMBINATION OF HEAVY SNOW AND STRONG WINDS
  WILL CREATE REDUCED VISIBILITY AND HAZARDOUS DRIVING CONDITIONS
  AT TIMES. THE SNOW LEVEL WILL FALL TO 1000 FEET LATER TODAY AND
  TO NEAR SEA LEVEL TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT.

&&

$$

WAZ519-052345-
/O.CON.KSEW.WS.W.0012.120305T1200Z-120306T0600Z/
WEST SLOPES CENTRAL CASCADES AND PASSES-
334 AM PST MON MAR 5 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SOME AFFECTED LOCATIONS...STEVENS PASS...SNOQUALMIE PASS...AND 
  PARADISE. 

* TIMING...SNOW WILL INCREASE THIS MORNING AND BECOME HEAVY AT
  TIMES THROUGH THE EVENING. 

* SNOW ACCUMULATIONS...8 TO 16 INCHES.

* MAIN IMPACT...SNOW AND LOCALLY WINDY CONDITIONS WILL CREATE
  REDUCED VISIBILITY AND HAZARDOUS DRIVING CONDITIONS AT TIMES.
  THE SNOW LEVEL WILL FALL TO 1000 FEET LATER TODAY AND TO NEAR
  SEA LEVEL TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT.

&&

$$

WAZ513-052345-
/O.EXT.KSEW.WW.Y.0023.000000T0000Z-120306T0600Z/
OLYMPICS-
334 AM PST MON MAR 5 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...SNOW WILL FALL THIS MORNING THEN TURN TO SHOWERS THIS
  AFTERNOON AND EVENING.

* ACCUMULATIONS...6 TO 12 INCHES.

* MAIN IMPACT...EXPECT WINTER TRAVEL CONDITIONS WITH THE SNOW
  LEVEL FALLING TO 1000 FEET THIS AFTERNOON AND TO NEAR SEA LEVEL TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE
WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$
347 
WWUS46 KSEW 052310
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
310 PM PST MON MAR 5 2012

...A STRONG COLD FRONT WILL SWEEP THROUGH WESTERN WASHINGTON ON
MONDAY PRODUCING HEAVY SNOW AT TIMES IN THE MOUNTAINS...

WAZ513-060015-
/O.CAN.KSEW.WW.Y.0023.000000T0000Z-120306T0600Z/
OLYMPICS-
310 PM PST MON MAR 5 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

WAZ518-060600-
/O.CON.KSEW.WS.W.0012.000000T0000Z-120306T0600Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
310 PM PST MON MAR 5 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SOME AFFECTED LOCATIONS...MOUNT BAKER.

* TIMING...SNOW WILL BE HEAVY AT TIMES THIS EVENING THEN TAPER
  OFF TONIGHT.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES TONIGHT.

* MAIN IMPACT...THE COMBINATION OF HEAVY SNOW AND STRONG WINDS
  WILL CREATE REDUCED VISIBILITY AND HAZARDOUS DRIVING CONDITIONS
  AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT.

&&

$$

WAZ519-060600-
/O.CON.KSEW.WS.W.0012.000000T0000Z-120306T0600Z/
WEST SLOPES CENTRAL CASCADES AND PASSES-
310 PM PST MON MAR 5 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SOME AFFECTED LOCATIONS...STEVENS PASS...SNOQUALMIE PASS...AND 
  PARADISE. 

* TIMING...SNOW WILL REMAIN HEAVY AT TIMES THIS EVENING. 

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 6 INCHES THIS EVENING.

* MAIN IMPACT...SNOW AND LOCALLY WINDY CONDITIONS WILL CREATE
  REDUCED VISIBILITY AND HAZARDOUS DRIVING CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 9:00 AM PST, 3 hours 57 minutes earlier.

Area forecast discussion, Mar 4, 9:00 AM PST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST SUN MAR 4 2012

.SYNOPSIS....HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BRING DRIER
WEATHER TO MOST OF THE AREA TODAY. ANOTHER COLD LOW PRESSURE SYSTEM
WILL BRING RAIN AND MOUNTAIN SNOW ON MONDAY. THE TRAILING UPPER
TROUGH WILL KEEP A COLD AND SHOWERY PATTERN INTO TUESDAY MORNING. A
STRONGER RIDGE OF HIGH PRESSURE MAY BRING A PERIOD OF DRY AND WARMER
TEMPERATURES THURSDAY AND FRIDAY. WET WEATHER RETURNS NEXT WEEKEND.

&&

.SHORT TERM...VISIBLE SATELLITE IMAGERY THIS MORNING SHOWS LOW
CLOUDS OVER PUGET SOUND AND SW INTERIOR...WITH SOME WEAKLY
CONVECTIVE CLOUDS ALONG THE COAST AND OVER THE N. RADAR AND OBS
CONFIRM SHOWER ACTIVITY ALONG THE COAST AND INLAND N OF ABOUT
EVERETT. THIS WILL CONTINUE THROUGH MUCH OF THE DAY. ACROSS PUGET
SOUND AND THE SW INTERIOR...RADAR SHOWS VERY LITTLE BUT THERE IS
SOME DRIZZLE OR SPOTTY LIGHT RAIN OCCURRING AS CURRENTLY OBSERVED
OUT THE OFFICE WINDOW. IT MAY TAKE A FEW HOURS FOR THE LOWER CLOUDS
TO LIFT AND BREAK UP BUT I WOULD EXPECT SOME IMPROVEMENT IN THE
AFTERNOON WITH SUN BREAKS AND DRY CONDITIONS. WILL HOLD OFF ON
UPDATING THE FORECAST CLOUD COVER AND TEMPS GIVEN THAT IT IS
SOMEWHAT OF A COIN TOSS AS TO HOW MUCH CLEARING WE MIGHT SEE THIS
AFTERNOON. I WAS THINKING THE MOS TEMPS WERE A BIT ON THE COOL SIDE
BUT THE LOW/MID 50S MIGHT WORK OUT JUST FINE TODAY.

THE BIGGER WEATHER STORY IS THE VERY RAPID CHANGE TO COLD AND WET
WEATHER ASSOCIATED WITH A STRONG COLD FRONT HEADED FOR WESTERN
WASHINGTON. MODELS HAVE GONE BACK TO WAFFLING ON THE TIMING WITH THE
NAM-12 BRINGING THE FRONT TO THE N COAST JUST BEFORE MIDNIGHT AND
THROUGH PUGET SOUND BY 12Z (4AM). THE NEW 12Z GFS IS STILL STICKING
TO THE LATER ARRIVAL WITH THE FRONT REACHING THE COAST 10-12Z...AND
PUSHING THROUGH PUGET SOUND 16-18Z. REGARDLESS OF A FEW HOURS
ARRIVAL TIME EITHER WAY...ALL MODELS AGREE ON A VERY STRONG COLD
FRONT TO PUSH THROUGH. RAIN WILL REACH THE COAST LATER TONIGHT AND
PUSH INTO ALL OF WRN WA MONDAY FOR A RAINY AND WINDY DAY. MODELS
ALSO AGREE ON A VERY TIGHT BAROCLINIC BAND WITH THE LOW LEVEL COLD
AIR OUT RUNNING SOME OF THE FRONTAL BAND PRECIPITATION. IF THE
NAM-12 IS THE CORRECT SOLUTION...THEN 850MB TEMPS ARE DOWN TO -8C
WITH THE BACK EDGE OF THE FRONTAL PRECIPITATION STILL PUSHING
THROUGH. THIS COULD TRANSLATE TO A SOMEWHAT UNUSUAL TRANSITION FROM
RAIN TO SNOW ON THE BACK EDGE. THE 00Z 1-1/3 KM WRF SHOWS SPOTTY
LIGHT SNOW ACCUMULATION UP TO AN INCH ACROSS PARTS OF THE SOUND AND
N INTERIOR PRIOR TO ANY CONVERGENCE ZONE DEVELOPMENT MONDAY AND THAT
IS WITH 850 MB TEMPS OF -4C BUT NEAR ZERO AT 925 MB. IF THE 12Z GFS
IS CORRECT...THE TIMING IS LATER AND SO IS THE ARRIVAL OF COLD AIR.
THIS SOLUTION WOULD LIMIT THE CHANCES LOWLAND SNOW OUTSIDE THE
CONVERGENCE ZONE. HOWEVER...ONCE THE FRONT DOES PUSH THROUGH
VIRTUALLY ALL MODELS SHOW CONVERGENCE BANDS FORMING AND PERSISTING
INTO MONDAY NIGHT OR EVEN INTO TUESDAY MORNING. THIS A BIG CHANGE IN
THE MODELS FROM YESTERDAY WHICH RAPIDLY PUSHED THE TROUGH THROUGH
WITH THE AIR MASS DRYING OUT RATHER QUICKLY MONDAY NIGHT. IT IS
IMPORTANT TO NOTE THAT THE AIR MASS WILL ALMOST CERTAINLY BE COLD
ENOUGH FOR SNOW WITHIN ANY CONVERGENCE BAND OR POST FRONTAL SHOWERS
SO LOCALIZED ACCUMULATIONS ON GRASSY AREAS AND UNDER HEAVIER BANDS
COULD GIVE A QUICK 1-3 INCHES OF SNOW...MAINLY SEATTLE NORTHWARD
INTO SKAGIT COUNTY AND EASTWARD INTO THE PUGET SOUND LOWLANDS. WILL
ISSUE A SPECIAL WEATHER STATEMENT TODAY TO EMPHASIZED THE RAPIDLY
CHANGING CONDITIONS TO RAIN...WIND...AND THEN POSSIBLE SPOTTY SNOW
MONDAY-TUESDAY. TEMPERATURES WILL ALSO PLUMMET WITH WIDESPREAD 20S
LIKELY TUESDAY MORNING. THIS COULD CAUSE SOME ICY ROAD CONDITIONS IN
SPOTS.

REGARDING THE MOUNTAINS...MODEL TRENDS APPEAR STRONGER AND WETTER
WITH THE FRONT. WINDY CONDITIONS ARE ALSO LIKELY TO DEVELOP ALONG
AND BEHIND THE FRONT MAKING FOR VERY POOR TRAVEL CONDITIONS IN THE
PASSES AND HAZARDOUS CONDITIONS FOR ANY OUTDOOR MOUNTAIN ACTIVITY.
QPF SHOULD EASILY GIVE WARNING AMOUNTS IN THE N CASCADES AND
POSSIBLY IN STEVENS PASS. FURTHER S...IT MAY BE MORE BORDERLINE
ADVISORY/WARNING AMOUNTS BUT WITH THE STRONG WINDS...A WARNING COULD
BE JUSTIFIED. STILL NEED TO LOOK AT SOME MORE MODEL DATA BUT A
WARNING FOR THE MOUNTAINS WILL PROBABLY BE NEEDED BEFORE THE
AFTERNOON FORECAST PACKAGE GOES OUT.

THE PATTERN REMAINS SHOWERY INTO TUESDAY MORNING BUT MODELS HOLD ON
TO A BIT MORE MOISTURE ALSO MORE CONVERGENCE THAN YESTERDAY'S MODELS
WERE SHOWING. THERE VERY WELL COULD BE SOME LINGERING RAIN/SNOW
SHOWERS OR CONVERGENCE OVER THE LOWLANDS TUESDAY AND SNOW SHOWERS IN
THE MOUNTAINS ABOVE 1000 FEET. HOWEVER...THE TROUGH SHOULD PUSH
THROUGH BY AFTERNOON WITH DECREASING SHOWERS.  MERCER

.LONG TERM...PREVIOUS DISCUSSION FOLLOWS...THE MODELS ARE COMING
INTO A LITTLE BETTER AGREEMENT WITH REGARDS TO THE DEVELOPMENT OF
SOME UPPER LEVEL RIDGING FOR THE SECOND HALF OF THE WEEK. THEY HAD
BEEN SHOWING A WEAK SYSTEM BRUSHING THE AREA ON WEDNESDAY IN
NORTHWEST FLOW ALOFT...BUT THAT SYSTEM NOW APPEARS TO BE WASHING OUT
IN THE BUILDING RIDGE. THE ECMWF STILL MAINTAINS HIGHER AMPLITUDE
RIDGING LATE WEDNESDAY INTO FRIDAY THAN THE GFS BUT THE UNDERLYING
RESULT IS STILL A MORE SPRING-LIKE WEATHER PATTERN FOR THURSDAY AND
FRIDAY...ONE OF WHICH COULD BE QUITE MILD. THE MODELS ARE IN PRETTY
GOOD AGREEMENT THAT THE RIDGE BREAKS DOWN BY NEXT WEEKEND...WITH A
RETURN TO COOL AND UNSETTLED CONDITIONS. NO CHANGES TO THE EXTENDED
FORECAST WERE MADE OVERNIGHT. 27

&&

.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.

&&

.AVIATION...WESTERLY FLOW ALOFT WILL PREVAIL ACROSS THE AREA THROUGH
TONIGHT AS A FLAT UPPER RIDGE CENTERED NEAR THE CASCADES PUSHES
EAST. A STRONG COLD FRONT SITS FROM NORTHERN VANCOUVER ISLAND
SOUTHWESTWARD. THIS FRONT WILL MOVE TO THE NORTH WASHINGTON COAST
09Z-12Z MON AND WILL SWEEP EAST OF THE CASCADES BY 15Z MON. THE AIR
MASS WILL BE WARM...MOIST AND SOMEWHAT STABLE AHEAD OF THE FRONT AND
WILL BECOME COLD...MOIST AND UNSTABLE BEHIND THE FRONT.

THE SHORT TERM FORECAST THROUGH THIS AFTERNOON IS PROBLEMATIC. A
FIRST LOOK AT VISIBLE SATELLITE IMAGERY EARLY THIS MORNING SHOWED A
SHALLOW LOW STRATUS DECK ACROSS THE AREA WITH SPOTTY SHOWERS OVER
OVER THE NORTHER COAST AND NORTH INTERIOR. IT APPEARED THAT WEST TO
SOUTHWEST FLOW ALOFT INTERACTING WITH THE OLYMPICS WAS STARTING TO
PROVIDE SOME CLEARING FROM SOUTHERN WHIDBEY ISLAND AND EVERETT
SOUTHWESTWARD ACROSS THE KITSAP PENINSULA AND THAT THE CLEARING WAS
EXPANDING. THEN SOME LIFT ACTING ON THE SHALLOW STRATUS FROM NEAR
TACOMA TO AROUND ARLINGTON STARTED TO PRODUCE DRIZZLE...VERY LOW
CIGS AND RATHER LOW VISIBILITIES 1-3SM -DZ BR OVC005.

AT THIS TIME WITH ONLY MODEST CONFIDENCE WILL STICK WITH THE IDEA
THAT INCREASED INSTABILITY THIS AFTERNOON AND FLOW ALOFT INTERACTING
WITH THE OLYMPICS WILL SCATTER OUT THE LOWER STRATUS IN THE INTERIOR
AND THAT DRIZZLE AND FOG WILL DISSIPATE BY ABOUT 20Z.

CLOUDS WILL RAPIDLY SPREAD INLAND AFTER 00Z THIS AFTERNOON WITH A
PERIOD OF LIGHT TO MODERATE RAIN WITH THE FRONTAL PASSAGE EARLY
MONDAY. EXPECT MVFR CEILINGS AND VISIBILITIES WITH THE FRONTAL
PASSAGE.

TEMPERATURES ALOFT WILL VERY RAPIDLY COOL EARLY MONDAY MORNING
BEHIND THE FRONT AS COLD AIR STREAMS IN FROM THE NORTHWEST. THE 12Z
NAM12 AND THE NAM AND GFS BASED WRF SOLUTIONS FROM THE UNIVERSITY OF
WASHINGTON ALL INDICATE THAT A CONVERGENCE ZONE WILL FORM BETWEEN
EVERETT AND SEATTLE BEHIND THE FRONT AND THAT A FEW INCHES OF SNOW
COLD FALL WITH IT...MAINLY NORTH OF SEATAC AND AROUND KPAE. WILL
INVESTIGATE MORE CLOSELY BEFORE PUTTING IT INTO THE TERMINALS.

KSEA...EXPECT IFR TO LOW MVFR CIGS TO IMPROVE TO SCT-BKN035 BKN060
AFTER 20Z. CIGS FALLING BACK GO OVC025 WITH -RA AFTER 08Z. SW WIND
12G22KT THIS AFTERNOON THROUGH TONIGHT. ALBRECHT

&&

.MARINE...S TO SW PRES GRADIENTS ARE INCREASING AS A 1010 MB LOW
MOVES INTO CENTRAL BC. AN ASSOCIATED STRONG COLD FRONT SITS FROM
NORTHERN VANCOUVER ISLAND SW TO A WAVE NEAR 42N 145W. THIS FRONT
WILL REACH THE NORTH COAST ABOUT 4 AM MON AND WILL SWEEP EAST OF THE
INLAND WATERS DURING THE EARLY MORNING HOURS. SMALL CRAFT ADVISORIES
ARE UP FOR ALL WATERS FOR INCREASING S/SW FLOW AHEAD OF THE
FRONT...FOLLOWED BY STRONG NWLY FLOW BEHIND THE FRONT. A GALE WATCH
CONTINUES FOR MON OVER THE CENTRAL AND EASTERN STRAIT OF JUAN DE
FUCA FOR A STRONG NWLY SURGE BEHIND THE FRONT.

ONSHORE FLOW WILL EASE TUESDAY. A WEAK WARM FRONT WILL LIKELY PASS
THROUGH THE AREA ON WEDNESDAY. THEN HIGH PRESSURE WILL BUILD OVER
THE AREA ON THURSDAY. ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.

PZ...SMALL CRAFT ADVISORY ALL WATERS.
     GALE WATCH 10 AM MONDAY TO 10 PM MONDAY FOR THE CENTRAL STRAIT
     AND EAST ENTRANCE.
     SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR.

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 8:58 PM PSTSmall Craft AdvisorySEW67 hr
Mar 4, 3:48 AM PSTGale WatchSEW11 hr
Mar 4, 3:48 AM PSTSmall Craft Advisory for Rough BarSEW3 days
Mar 4, 12:57 PM PSTWinter Weather AdvisorySEW26 hr
Mar 4, 2:35 PM PSTGale WarningSEW31 hr

Nearby

Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.